MAUDE Adverse Event Report: CAREFUSION MINIBORE TRI-FUSE SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MINIBORE TRI-FUSE SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number ME1021
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.Concomitant disposables: (2) bbraun caresite nfv; bbraun smallbore extension set; pre-filled syringe.
 
Event or Problem Description
The customer reported a generalized recurring product concern in which the male luer is unable to be disconnected and becomes stuck inside the valve or the female luer of the mating device that it is connected to.The nursing staff have resorted to attempting to remove the tubing set from the patient while using hemostats only to have the male luer break off.The customer further states that they do not use alcohol on the male luer when they connect the sets together.The nurse will prime the set with the fluid that will be delivered and then connect the syringe to the set and prime until the fluid exits at the male luer with the duct cap still attached., this is also done for dextrose as well.Before the nurse connects the male luer to an open female luer, the nurse will use a prefilled syringe to place saline into the female luer before connection to ensure that an air bubble is not introduced.There was no report of patient harm.

Brand Name
MINIBORE TRI-FUSE SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7997140
Report Number9616066-2018-01979
Device Sequence Number18939587
Product Code FPA
UDI-Device Identifier10885403235955
UDI-Public10885403235955
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME1021
Device Catalogue NumberME1021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1